New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
Excessive Sweating
12 Replies
Cynthia L - July 20

Does anyone suffer from excessive sweating? I seem to heat up and sweat way more then I use to, it is really uncomfortable and embarassing. Input anyone?


mimosette - July 20

Do you take Cymbalta ? My dr prescribed it for me last week , and I have yet to start it because I saw that a side effect was excessive sweating....and if I sweat any more than I already do y'all had better start building arks....

so, yes, I so sweat, A LOT. Even in the winter.I rarely ever wear long sleeves, much less a coat.

The part I hate is sweaty hair. ICK.

But when I take my temp , it always runs about 97.6. Weird,huh ?


axxie - July 21

Hello Cynthia, yes, Cymbalta will make you sweat more, I have notice and it would seem the summer is worse because of the humidity.

I have never perspired and now I have to wear deodorant and I smell you know where, weird smell, but I know I'm clean. Also I notice my skin as turned a yellow brownish color, like if I was a smoker and I'm not. So the dr. is doing some testing on my liver to see if there is a problem. If they stop me from taking cymbalta, what shall I do, I mean, apart from a few problems that I had, everything is honkie dorie and I don't want to unbalance my body or my mind.
I did notice winter was not as cold, believe it or not.


Cynthia L - July 21


Ahhhh, actually I take Amitryptaline, so I'm thinking it's part of the fibro, another symptom. And yes, I hate the sweaty hair/scalp, the worst. I'm actually looking into a tonic to help decrease the sweating, Its worth a try, I'll keep you posted. Thanks for your reply, it's good to hear from others that are living with this monster we call Fibro.


iliveinpain - July 21

I've been blaming menopause, but maybe it's fibro. As a matter of fact, I posted last week about this. It seems like every hour or two I get a really bad sweaty hot flash, is this what you all are getting too??


Cynthia L - July 21

Yes! I get hot and need to fan myself, then I start to perspire, the heat is definitely a factor but I believe this is from the Fibro, just one more freakin sypmtom. I went out to lunch last week and had soup, well I couldn't stop sweating, it was so embarassing.


mimosette - July 21

My sweat had reached the point where I was Googling "Extra sweat glands", lol,to see if I was abnormal.

I just found this wonderful new shampoo (new for me)by Aveda, it's Rosemary Mint, and I flip my head over in the sink when I'm really hot, and wash my hair with it in room temp water, then let air dry.

The minty-ness feels cool on my scalp for quite a while after, and when I sweat it seems to re-activate the mint sometimes.

I have also been called "Super looney crazy" for wetting my hair and then taking a drive in winter with the car window down. ( I/m in alabama, so I know I'm not gonna get frostbite), which is also a really quick way to cool off during a "flash".

did I mention I hate to be hot and sweaty?


Fantod - July 22

Yes and I take Cymbalata. The "misting" started before I went on Cymbalata so I doubt my issue is related. I am prone to panic attacks which makes me "mist" like Niagara Falls. Very annoying - I llok like a horror movie while my make up melts off of my face... Hate it.


L Light - July 24

When I read your words I thought I might share what I wrote ... hope it helps.

After reading the blogs in some of these chat rooms, with much heart, I felt compelled to write. I was so astounded by the amount of women on medication (suffering the awful side effects - physically and emotionally), uninformed in understanding FM's hideous true nature, and frustrated by the lack of genuine understanding and support from the medical system. I want to take this opportunity to share the knowledge I have experienced 'first hand' and learned over time. I have had FM since 2006 and truly have learned to respect the depth of the message behind it.

Not all people share the desire of reasonable independence in health care; avoidance of the medical system 'taking charge' of your life. For those that do, I hope you find the following information helpful and somewhat relieving. If you would like to discuss further understanding in working with FM, I would be most pleased to talk with you. You can reach me at: natureintime at gmail dot com.

FM is becoming well-known as a condition that researchers and individuals who have experienced it, believe may be related to chronic fatigue syndrome. Reportedly muscles begin to ache in response to stress, lack of sleep, an injury or infection, or another trauma or disease. Pain might develop gradually and affect a wide area, or it may come on suddenly and sharply in specific areas. You might feel burning, stiffness, shooting pain, or an overall throbbing sensation. The soreness can center on the shoulders, the hip or upper thigh muscles, or the elbows and knees.

Perhaps FM's most distinguishable features are that the aches are often accompanied by anxiety, depression, fatigue, or an inability to sleep (thus making healing virtually 'un-cope-able' at times). Doctors often call the sleep disturbances non-restorative sleep; you may be able to drop off, but when you awake you don't feel rested. In fact, you may be even more fatigued. Sometimes intermittent sleep patterns accompany this condition, only to worsen the symptoms overall.

Symptoms of FM may worsen during periods of stress, overexertion, trauma, extreme temperature, infection, or emotional crisis. Although FM isn't dangerous or life-threatening, it can be very disruptive. Curiously, it is seldom seen outside of Western industrialized countries, leading researchers and people with FM to theorize that lifestyle or dietary factors play a role.

Unfortunately, FM is easily mistaken for other kinds of pain. But anti-inflammatory drugs such as naproxen and ibuprofen seldom lessen FM pain.

*** As an individual who has experienced FM since 2006, in some profoundly disturbing ways (i.e. swelling of knees, inability to walk, awful anxiety, pain, insomnia, etc.), I tell all of you, there is definite "light" at the end of this tunnel in life. I have not used 'any' of the new drugs put on the market and have come through each 'flare-up' or 'episode' with a better and clearer understanding of how my body is dealing and coping with each crisis period. At my absolute worst periods (twice) I took prednisone to bring the swelling down in my knees and intermittently have taken pain medication when absolutely in need. Bottom line, your personal understanding is your best remedy and future healing potential.


axxie - July 25

Hi Cynthia L

I'm on Cymbalta and I sweat excessively, it all started after started taking Cymbalta. As time progresses the more I sweat or it's because it quite humid outside? Not sure which one.


cooped - July 29

I had this problem with Effexor, but am ok with Cymbalta.


vcasas - August 5

I've been on Savella for a month now and I sweat like a pig!! I used to be always so cold. Now I even sweat when I'm coming out of the shower. The strange part is that my feet are always cold. The things we go through.


FibroGal - August 5

Yes, I sweat excessively, too. Isn't that awful? I don't do anti-perspirant but will do deodorant if going out, IF I remember!



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question